MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING

BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Model Number 3855
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device break.The 100% stenosed target lesion was located in the left anterior artery.A 15mmx2.50mm wolverine coronary cutting balloon was selected for use.During the procedure, it was noted that the device was broken.The procedure was completed with a different device.No patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: wolverine cb mr, us 15mmx2.50mm, catheter was returned for analysis.Based on the potential hazards/failure modes identified and the compliant report, the following attributes were examined: the device was returned in two pieces.There was a complete shaft break present at 24.1 cm distal the end of the strain relief.Balloon: a visual examination identified that the balloon folds were in a wrapped state and had not been subject to positive pressure.There were no issues noted with the balloon material.All blades were securely bonded and no damage to the blades were noted.Blades/pads: all blades were intact within their pads and fully bonded to the balloon material.Hypotube profile: a visual and tactile examination of the hypotube identified a multiple hypotube kinks.Markerbands/ tip: the markerbands and tip and of the device were visually and microscopically examined, and no issues were noted with the device that may have potentially contributed to the complaint incident.
 
Event or Problem Description

Brand Name
WOLVERINE CORONARY CUTTING BALLOON
Common Device Name
CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13020988
Report Number2134265-2021-15926
Device Sequence Number4650052
Product Code NWX
UDI-Device Identifier08714729888338
UDI-Public08714729888338
Combination Product (Y/N)N
Initial Reporter CountryJM
PMA/510(K) Number
P950020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/12/2023
Device Model Number3855
Device Catalogue Number3855
Device Lot Number0027481491
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/10/2021
Supplement Date Received by Manufacturer03/01/2022
Initial Report FDA Received Date12/16/2021
Supplement Report FDA Received Date03/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age52 YR
Patient SexFemale
Patient Weight73 KG